Indiana, 2001

Hail in Indiana, April 10, 2001

April 10, 2001 · NWS ILN · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 10, 12:30 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 10, 12:30 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
130 PM EDT TUE APR 10 2001

WILL UPDATE FORECAST IN SRN FCST AREA TO INCREASE POPS FOR REST OF
THE AFTERNOON AND TONIGHT...AND TO ADD MENTION OF POSSIBLE SVR IN
PORTSMOUTH GROUPING. WILL SEND UPDATE SOON AND THEN RE-ISSUE IF
WATCH COMES OUT.

.ILN...NONE.

FRANKS

In the hours before

Special weather statement, Apr 10, 10:40 AM EST, 3 hours 5 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-102100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1140 AM EDT TUE APR 10 2001

...SEVERE THUNDERSTORMS POSSIBLE AGAIN THIS AFTERNOON AND TONIGHT...

THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE OHIO VALLEY TODAY.

A STATIONARY BOUNDARY BISECTING INDIANA AND OHIO TODAY WILL AGAIN
PROVIDE THE FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE
OHIO VALLEY. STORMS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY WILL
LIKELY INTERACT WITH EACH OTHER...POSSIBLY PRODUCING LARGE HAIL AND
DAMAGING WINDS. ISOLATED TORNADOS CANNOT BE RULED OUT.

DUE TO THE HEAVY RAINFALL LAST NIGHT FROM NORTH OF DAYTON TO SOUTH OF
COLUMBUS...THE THREAT FOR FLASH FLOODING IS ALSO VERY REAL.
THUNDERSTORMS PASSING OVER THIS AREA TODAY COULD PRODUCE ADDITIONAL
RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN A BRIEF PERIOD OF
TIME.

THE MAIN THREAT FOR SEVERE STORMS WILL BE ALONG AND SOUTH OF
INTERSTATE 70...THOUGH THE ENTIRE REGION SHOULD BE PREPARED FOR BAD
WEATHER. BE ABLE TO ACT ON SHORT NOTICE IF A WARNING IS ISSUED.

SPOTTER ACTIVATION MAY BE REQUIRED AGAIN TODAY AND TONIGHT. STAY
TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA OUTLETS FOR THE LATEST
INFORMATION.

FRANKS

The radar

The Louisville radar (KLVX), 119 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Switzerland

When
April 10, 1:45 PM EST to 1:48 PM EST
Where
Switzerland County, Bennington
Measured
1 in hail
Reported by
POST OFFICE
Coordinates
38.850, -85.150

Hail, Ripley

When
April 10, 5:15 PM EST to 5:19 PM EST
Where
Ripley County, Versailles
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.067, -85.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240151, 5240152.